The Ramanujan Journal

, Volume 36, Issue 1, pp 165–170

A simple proof of Andrews’s 5F4 evaluation

Article

DOI: 10.1007/s11139-013-9517-8

Cite this article as:
Gessel, I.M. Ramanujan J (2015) 36: 165. doi:10.1007/s11139-013-9517-8
  • 184 Downloads

Abstract

We give a simple proof of George Andrews’s balanced 5F4 evaluation using two fundamental principles: the nth difference of a polynomial of degree less than n is zero, and a polynomial of degree n that vanishes at n+1 points is identically zero.

Keywords

Hypergeometric series evaluation Balanced 5F4 

Mathematics Subject Classification

33C20 

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Department of MathematicsBrandeis UniversityWalthamUSA

Personalised recommendations